Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 37, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 2, 2025, 6:39 PM EDT for 7 counties in Indiana. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 6:39 PM EDT (22:39 UTC)
- Expired
- Apr 2, 2025, 8:00 PM EDT
- In force
- 81 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, LaPorte County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 4:17 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 948 m²/s²
- 0-3 km storm-relative helicity
- 1028 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:19 PM EDT, 3 hours 20 minutes earlier. Its key messages:
- Severe thunderstorms are expected to develop over the next few hours and race east-northeast.
- All severe hazards are expected, including damaging winds, large hail, tornadoes, and heavy rain. The risk is greatest along and south of the US 24 corridor.
- Additional rain this weekend warrants a flood watch for a portion of the area.
Area forecast discussion, Apr 2, 3:19 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
319 PM EDT Wed Apr 2 2025
.KEY MESSAGES...
- Severe thunderstorms are expected to develop over the next few
hours and race east-northeast.
- All severe hazards are expected, including damaging winds,
large hail, tornadoes, and heavy rain. The risk is greatest
along and south of the US 24 corridor.
- Additional rain this weekend warrants a flood watch for a
portion of the area.
&&
.DISCUSSION...
Issued at 317 PM EDT Wed Apr 2 2025
The table is set for severe thunderstorms to develop over the
next several hours. The warm front is now surging toward the US 24
corridor. The low-level surface flow is veering in response and
instability is ballooning toward 1000 j/kg MUCAPE south of the
front. This warm sector will be the primary area of interest
for storm initiation over the next few of hours (this warm
sector extends west into Illinois). Storms along or very near
the warm front will be most at risk for producing tornadoes,
along with any discrete storms in the warm sector. These
discrete storms can also produce large hail (1.5" hail was
observed this morning). Low-level helicity values of 500 m2/s2
are very accommodating to tornadoes while LCLs near 1000m are a
little high, but sufficient. Forecast soundings ahead of any
suspected storms exhibits a subtle cap, but one that will be
quickly overcome in this robust environment. Storms are
anticipated to congeal into a line as the evening wears on,
posing a significant risk of damaging wind gusts along with
embedded, short-track tornadoes.
The heavy rain risk continues amid our anomalously moist air mass.
Thunderstorms this morning were efficient rain producers with a
large portion of the forecast area picking up a radar-estimated 1 to
1.5 inches in a short amount of time. Rivers have responded
accordingly and several river flood warnings are in effect.
Additional rain is expected Friday through the weekend,
warranting a flood watch for a portion of the forecast area
where 3 to 4 inches of additional rain is anticipated tonight
through Sunday morning.
Drying out overnight as the low wraps up over the upper Great Lakes
and the dry slot moves overhead. Remaining breezy, however,
especially in the vicinity of a secondary cold front that approaches
Thursday afternoon. Can't rule out some lake effect showers, but
westerly flow may be too strong and the fetch to narrow to be
effective. This cold front gets shunted north as an influx of Gulf
moisture and WAA races in. A thermal gradient sets up over the Ohio
River Valley through the weekend (remarkable flooding anticipated in
some areas) and is the focus for numerous rounds of showers and
thunderstorms. Our far southern Counties (Jay IN to Allen OH) faces
a glancing blow of showers and storms Thursday night. Probabilities
are higher through Friday, especially south of US 30, as this
frontal boundary lifts north. Rain on Friday through the weekend
will worsen any ongoing river or areal flooding.
A sharp low pressure centered races in Monday bringing notably
colder air overhead and the chance for rain and snow showers.
Mercifully, drying out in the days thereafter with cold conditions
easing by midweek.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 125 PM EDT Wed Apr 2 2025
Showers and thunderstorms continue to periodically move over SBN
with reduced visibility and lower ceilings. FWA has been dry for
the past few hours, but showers look poised to move back in
shortly, with thunderstorms expected later this afternoon. The
warm front has been slow to make its way north today, and so
winds are still out of the E/SE. They are still expected to
shift south this evening and then southwesterly tonight as the
front lifts up and is then followed by the cold front. Winds
could gust as high as 30 kts, and probably higher in thunderstorms.
Showers and storms are forecast to move away from the terminals
around 07Z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Sunday morning for INZ009-017-018-020-
022>027-032>034.
OH...Flood Watch through Sunday morning for OHZ001-002-004-005-015-
016-024-025.
MI...None.
MARINE...Gale Warning until 7 PM EDT this evening for LMZ043-046.
&&
DISCUSSION...Brown
AVIATION...CobbHazardous weather outlook, Apr 2, 3:44 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 344 PM EDT Wed Apr 2 2025 INZ005>008-012>015-103-104-116-203-204-216-MIZ078>081-177-277-031945- Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN- Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko- Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI- St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien- 344 PM EDT Wed Apr 2 2025 /244 PM CDT Wed Apr 2 2025/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected to develop later this afternoon and evening. All severe hazards are possible including heavy rain and tornadoes. The risk of severe storms is greatest along and south of the US 24 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of rainfall late Friday through late Saturday. Widespread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-031945- De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 344 PM EDT Wed Apr 2 2025 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Thunderstorms are expected to develop later this afternoon and evening. All severe hazards are possible including heavy rain and tornadoes. The risk of severe storms is greatest along and south of the US 24 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-031945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Wed Apr 2 2025 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Small Craft Advisory. Thunderstorms this afternoon and early this evening can produce hail and wind gusts to 40 knots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Apr 2, 3:40 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
340 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM Hail Delphos 40.85N 84.34W
04/02/2025 M0.75 Inch Allen OH Trained Spotter
0739 AM Hail 1 E Decatur 40.84N 84.91W
04/02/2025 E1.00 Inch Adams IN Public
Reported by Not Trained Spotter.
0740 AM Hail Roanoke 40.97N 85.38W
04/02/2025 M1.00 Inch Huntington IN Emergency Mngr
Photos received of quarter size hail in
Roanoke.
0750 AM Hail 2 S Mcgill 40.99N 84.77W
04/02/2025 M1.25 Inch Van Wert OH Emergency Mngr
0803 AM Hail Huntertown 41.23N 85.17W
04/02/2025 M0.75 Inch Allen IN Public
0803 AM Hail 1 NW Paulding 41.15N 84.60W
04/02/2025 M0.70 Inch Paulding OH Amateur Radio
0803 AM Hail 1 NW Paulding 41.15N 84.60W
04/02/2025 M0.70 Inch Paulding OH Amateur Radio
0805 AM Hail 1 NE Warsaw 41.25N 85.83W
04/02/2025 E0.50 Inch Kosciusko IN Trained Spotter
Estimated hail, lasted about 5 minutes.
0816 AM Hail 1 E Huntington 40.88N 85.49W
04/02/2025 E0.88 Inch Huntington IN Emergency Mngr
0819 AM Hail 2 NW Brunersburg 41.33N 84.42W
04/02/2025 E1.00 Inch Defiance OH Public
Report from mPING: Quarter (1.00 in.).
0820 AM Hail 4 NNE Rolling Hills 41.08N 85.23W
04/02/2025 E0.88 Inch Allen IN Public
Public call estimated penny to nickle sized
hail.
0822 AM Hail Fort Wayne 41.08N 85.14W
04/02/2025 M1.00 Inch Allen IN Public
0822 AM Hail Huntertown 41.23N 85.17W
04/02/2025 M0.70 Inch Allen IN Public
0825 AM Hail 1 NE Rolling Hills 41.03N 85.25W
04/02/2025 M1.50 Inch Allen IN Public
Photo on Facebook shows ping pong ball sized
hail. time estimated via radar.
0825 AM Hail 2 SSE Dunfee 41.06N 85.32W
04/02/2025 M0.70 Inch Allen IN Public
0826 AM Hail 1 N Rolling Hills 41.04N 85.27W
04/02/2025 M1.00 Inch Allen IN Broadcast Media
0826 AM Hail Defiance 41.28N 84.36W
04/02/2025 M0.70 Inch Defiance OH Trained Spotter
0827 AM Hail Aboite 41.00N 85.32W
04/02/2025 E1.25 Inch Allen IN Public
Photo on Facebook shows quarter to half
dollar size hail that fell in Aboite. Time
estimated via radar.
0828 AM Hail Arcola 41.11N 85.29W
04/02/2025 M1.00 Inch Allen IN Public
Nickel to quarter size hail fell for several
minutes.
0830 AM Hail 2 ESE Huntertown 41.22N 85.14W
04/02/2025 M1.00 Inch Allen IN Cocorahs
CoCoRaHS observer measured up to 1 inch
hail.
0830 AM Hail 1 N Wallen 41.17N 85.17W
04/02/2025 M1.00 Inch Allen IN Public
Quarter size hail fell at Lima Rd and Till
Rd.
0830 AM Hail 1 N Rolling Hills 41.04N 85.27W
04/02/2025 M0.75 Inch Allen IN Broadcast Media
0830 AM Hail Wallen 41.16N 85.17W
04/02/2025 M1.00 Inch Allen IN Amateur Radio
0830 AM Hail 2 SW Wallen 41.14N 85.19W
04/02/2025 M0.75 Inch Allen IN Trained Spotter
0832 AM Hail 4 ESE Huntertown 41.21N 85.11W
04/02/2025 E1.00 Inch Allen IN Trained Spotter
0832 AM Hail 2 W Dunfee 41.08N 85.38W
04/02/2025 E1.00 Inch Whitley IN Public
Report from mPING: Quarter (1.00 in.).
0832 AM Hail 3 SE Huntertown 41.20N 85.12W
04/02/2025 E1.00 Inch Allen IN Public
Report from mPING: Quarter (1.00 in.).
0835 AM Hail 2 E Wallen 41.16N 85.12W
04/02/2025 M1.00 Inch Allen IN Public
0835 AM Hail 3 SW Leo-Cedarville 41.19N 85.07W
04/02/2025 E1.00 Inch Allen IN Public
Report from mPING: Quarter (1.00 in.).
0836 AM Hail 4 NW Leo-Cedarville 41.25N 85.08W
04/02/2025 M1.50 Inch Allen IN Public
Photo on Facebook shows half dollar to ping
pong ball at the intersection of Garmen Rd
and Tonkel Rd. Time estimated via radar.
0836 AM Hail 2 E Huntertown 41.22N 85.14W
04/02/2025 E1.00 Inch Allen IN Public
Report from mPING: Quarter (1.00 in.).
0838 AM Hail 3 SW Leo-Cedarville 41.19N 85.07W
04/02/2025 E0.75 Inch Allen IN Public
Report from mPING: Dime (0.75 in.).
0844 AM Hail 1 SE Murray 40.78N 85.18W
04/02/2025 M0.88 Inch Wells IN Public
0849 AM Hail 2 E Murray 40.80N 85.17W
04/02/2025 M1.75 Inch Wells IN Emergency Mngr
Emergency manager reports golf ball size
hail north of Bluffton.
0850 AM Hail Bluffton 40.74N 85.17W
04/02/2025 M1.00 Inch Wells IN Trained Spotter
Trained spotter reports quarter size hail on
SR 1. No damage to homes or cars.
0855 AM Hail Decatur 40.83N 84.93W
04/02/2025 M1.00 Inch Adams IN Broadcast Media
Broadcast media reports quarter size hail in
Decatur. Time estimated via radar.
0911 AM Hail 2 W Van Wert 40.86N 84.63W
04/02/2025 E0.75 Inch Van Wert OH Public
Report from mPING: Dime (0.75 in.).
0912 AM Hail 1 SW Van Wert 40.86N 84.60W
04/02/2025 E1.00 Inch Van Wert OH Public
Report from mPING: Quarter (1.00 in.).
0915 AM Hail Van Wert 40.87N 84.58W
04/02/2025 M0.88 Inch Van Wert OH Emergency Mngr
0916 AM Hail Van Wert 40.87N 84.58W
04/02/2025 M1.00 Inch Van Wert OH Public
Quarter size hail fell in Van Wert at
Westwood Drive and Ervin Rd.
0916 AM Hail 1 E Van Wert 40.87N 84.57W
04/02/2025 E1.00 Inch Van Wert OH Public
Report from mPING: Quarter (1.00 in.).
0925 AM Hail 1 WSW Lima 40.74N 84.13W
04/02/2025 E0.25 Inch Allen OH Public
Pebble sized hail at Elm and Cole in Lima,
Ohio.
0941 AM Hail 1 E Van Wert 40.87N 84.57W
04/02/2025 E0.75 Inch Van Wert OH Public
Report from mPING: Dime (0.75 in.).
0947 AM Hail Middle Point 40.85N 84.45W
04/02/2025 E1.00 Inch Van Wert OH Public
Reported by Trained Spotter.
&&
MJThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:16 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Whitley | 29 min |
| Apr 2, 7:42 AM EDT | Special Weather Statement | IWX | Whitley | 33 min |
| Apr 2, 8:15 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wells, Whitley | 15 min |
| Apr 2, 8:19 AM EDT | Special Weather Statement | IWX | Wells | 26 min |
| Apr 2, 8:24 AM EDT | Severe Thunderstorm Warning | IWX | Allen | 21 min |
| Apr 2, 8:38 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 22 min |
| Apr 2, 8:53 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 10 min |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 21 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Allen | 5 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Noble | 21 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Adams, Allen | 21 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Adams, Wells | 21 days |
| Apr 2, 11:49 AM EDT | River Flood Warning | IWX | Allen | 21 days |
| Apr 2, 12:15 PM EDT | River Flood Warning | IWX | Allen | 21 days |
| Apr 2, 2:14 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Grant and 7 more | 3 days |
| Apr 2, 3:34 PM EDT | Small Craft Advisory | IWX | 23 hr | |
| Apr 2, 6:07 PM EDT | Special Marine Warning | IWX | 38 min | |
| Apr 2, 7:11 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 21 min |
| Apr 2, 7:29 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 31 min |
| Apr 2, 7:44 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 51 min |
| Apr 2, 7:52 PM EDT | Tornado Warning | IWX | Kosciusko, Marshall | 21 min |
| Apr 2, 7:51 AM EDT | Special Weather Statement | IWX | Defiance, Paulding | 24 min |
| Apr 2, 7:58 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 17 min |
| Apr 2, 8:44 AM EDT | Special Weather Statement | IWX | Defiance | 16 min |
| Apr 2, 9:02 AM EDT | Special Weather Statement | IWX | Fulton | 28 min |
| Apr 2, 9:10 AM EDT | Special Weather Statement | IWX | Van Wert | 20 min |
| Apr 2, 9:18 AM EDT | Severe Thunderstorm Warning | IWX | Paulding, Putnam, Van Wert | 27 min |
| Apr 2, 9:39 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 15 min |
| Apr 2, 9:40 AM EDT | Severe Thunderstorm Warning | IWX | Putnam | 6 min |
| Apr 2, 9:48 AM EDT | Special Weather Statement | IWX | Henry | 27 min |
| Apr 2, 10:54 AM EDT | Special Weather Statement | IWX | Allen | 21 min |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 21 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 5 days |
| Apr 2, 11:49 AM EDT | River Flood Warning | IWX | Williams | 5 days |
| Apr 2, 7:00 PM EDT | Special Weather Statement | IWX | Berrien | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.